Indiana, 2007

Hail in Indiana, August 19, 2007

August 19, 2007 · NWS ILN · 2 events in 1 county or zone

A supercell moved across east-central Indiana during the late evening.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

A supercell moved across east-central Indiana during the late evening.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 19, 9:04 PM EST, 1 hour 48 minutes earlier.

Area forecast discussion, Aug 19, 9:04 PM EST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1004 PM EDT SUN AUG 19 2007

.SYNOPSIS...
WARM FRONT WILL CONTINUE LIFTING NORTH ACROSS THE OHIO VALLEY THIS
TONIGHT...STALLING OUT ACROSS NORTHERN OHIO BY MORNING. SEVERAL UPPER
DISTURBANCES COMBINED WITH THIS FRONT WILL BRING PROLONGED CHANCES
FOR RAIN ACROSS NORTHERN PORTIONS OF THE OHIO VALLEY THROUGH
TUESDAY.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
BOUNDARY CURRENTLY RUNNING FROM CENTRAL OHIO THRU CENTRAL INDIANA
INTO SOUTHERN OHIO. BEST ISENTROPIC LIFT AND 925MB CONVERGENCE
INCREASES NORTH OF THE BOUNDARY ACROSS THE NRN PORTION OF THE
FA OVERNIGHT INTO MON. HAVE INCREASED POPS TO LKLY ACROSS THIS
AREA OVERNIGHT. HAVE CONTD LOW CHC POPS ACRS THE FAR SOUTH
WITH THE SFC BOUNDARY...INSTBY IN PLACE AND AN EMBEDDED S/W
PASSING THRU OVERNIGHT. NO OTHER CHANGES TO CURRENT FORECAST.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
FRONT HANGS AROUND NORTHERN OHIO ON MONDAY AS H5 SHORTWAVE DIGS
ACROSS THE MIDDLE OHIO VALLEY. FOLLOWED CLOSER TO NAM WHICH FAVORS
MORE WIDESPREAD PRECIP WITH A STRONGER MIDLEVEL SHORTWAVE AND
INCREASING LOW LEVEL JET MONDAY MORNING AND AFTERNOON. THEREFORE
MAINTAINED LIKELY POPS ACROSS THE NORTHERN 2/3 OF THE FORECAST
AREA ON MONDAY. HEAVY RAIN POTENTIAL WILL BE ENHANCED CLOSER TO
THE FRONT ESPECIALLY AS ERIN MOISTURE MERGES WITH THE FRONT LATE
ON MONDAY. HOWEVER NORTHERN CWA REMAINS IN A D1 TO D2
DROUGHT...AND BEST FORCING APPEARS TO BE CONCENTRATED JUST NORTH
OF CWA BORDER. THEREFORE DID NOT OPT FOR A FLOOD WATCH OR HEAVY
RAIN WORDING AT THIS POINT.

GIVEN TEMP PATTERNS UPSTREAM TODAY (HIGHS IN THE MID TO UPPER 90S
ACROSS THE LOWER AND MIDDLE OH VALLEY)...INCREASED TEMPS QUITE A BIT
DESPITE EXPECTED MID AND HIGH CLOUDS ACROSS THE SOUTHERN CWA ON
MONDAY.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
S/W ENERGY WILL BE PUSHING OFF TO OUR EAST ON TUESDAY AS WARM FRONT
BEGINS TO LIFT BACK TO THE NORTH. THIS SHOULD LEAD TO A DECREASING
CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE AFTERNOON AND INTO
TUESDAY EVENING.

BOUNDARY WILL THEN REMAIN MAINLY TO OUR NORTH THROUGH THE END OF THE
WORK WEEK AS MID/UPPER LEVEL RIDGE BUILDS NORTHWARD FROM THE SOUTH.
THIS WILL CONTINUE TO KEEP OUR FA ON THE EDGE OF BETTER CHANCE OF
PCPN AND WITH FA IN THE WARM SECTOR...WILL TRY TO LIMIT POPS TO 20
PERCENT OR LESS WEDNESDAY THROUGH FRIDAY. RIDGE WILL BREAK DOWN OVER
THE WEEKEND WITH ASSOCIATED COLD FRONT MOVING ACROSS OUR AREA...
LEADING TO A BETTER CHANCE OF THUNDERSTORMS FOR SATURDAY.

GFS ENSEMBLE MEAN STILL NOT AS AGGRESSIVE AS THE OPERATIONAL GFS AND
ECMWF BUILDING RIDGE UP INTO OUR SOUTHER FA THROUGH LATE IN THE
WEEK. AS A RESULT...WILL GO AHEAD AND TWEAK HIGH TEMPS UP A DEGREE
OR TWO...PARTICULARLY FOR WEDNESDAY THROUGH FRIDAY.

&&

.AVIATION /02Z MONDAY THROUGH FRIDAY/...
LATEST SURFACE ANALYSIS SHOWS WARM FRONT ORIENTED FROM THE MID MS
VLY THRU CNTRL IL...CENTRAL INDIANA INTO SW OHIO. ISENTROPIC LIFT
OVERRUNNING THIS BOUNDARY WAS LEADING TO WIDESPREAD SHOWER AND
THUNDERSTORM ACTIVITY MAINLY NORTH OF THE FRONT. 925 MB CONVERGENCE
APPEARS TO BE THE FORCING ASSOCIATED WITH THIS AXIS OF PRECIP.
ALTHOUGH SOME SCTD PRECIP WL BE POSSIBLE ACRS THE NRN TAF SITES
OVERNIGHT EXPECT TSTMS TO REMAIN NORTH OF THE TAF SITES WITH
THE FAVORABLE 925MB CONVERGENCE UNTIL MON. CONVECTION WILL LIKELY
BE MORE WIDESPREAD ON MONDAY WHEN A WAVE OF LOW PRESSURE APPROACHES.
COVERED THE MORNING WITH A MENTION OF CB STARTING AT 13Z AND THEN
MENTION TSTMS DURING THE AFTN. MSTR FROM THE REMNANTS OF ERIN MAY
COME INTO PLAY LATE IN THE TAF PERIOD BUT MORE LKLY MON NIGHT.
WINDS WILL GENERALLY BE 10 KNOTS OR LESS OVERNIGHT...BUT SOUTH
GUSTY WINDS OF 20 TO 25KTS EXPECTED MON AFTN.

OUTLOOK...TSTMS POSSIBLE MONDAY AND TUESDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
Hazardous weather outlook, Aug 19, 4:47 AM EST, 18 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
547 AM EDT SUN AUG 19 2007

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-201000-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
547 AM EDT SUN AUG 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE REMNANTS OF TROPICAL STORM ERIN WILL MOVE INTO THE REGION ON
MONDAY AND WILL SLOWLY EXIT THE REGION ON TUESDAY. THIS SYSTEM
WILL BRING THE POTENTIAL FOR HEAVY RAINFALL...ESPECIALLY WHERE
THUNDERSTORMS OCCUR. MONITOR LATER FORECASTS FOR POSSIBLE FLASH
FLOOD WATCHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN THEIR RAINFALL REPORTS MONDAY
THROUGH TUESDAY DUE TO HEAVY RAIN POTENTIAL.

The radar

The Indianapolis radar (KIND), 91 km away, was scanning. The volume nearest the first event began at 03:52 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Wayne

When
August 19, 10:52 PM EST to 10:56 PM EST
Where
Wayne County, Dublin
Measured
0.75 in hail
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
39.820, -85.220

Hail, Wayne

When
August 19, 11:20 PM EST to 11:24 PM EST
Where
Wayne County, Abington
Measured
0.88 in hail
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
39.730, -84.970

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2007Every state in 2007This day in weather historyWarnings in Indiana, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 55919, 55922.